Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 71, NWS La Crosse, WI

June 12, 2013Floyd County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 12, 2013, 8:15 PM CDT for Floyd County, Mitchell County, Iowa. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 8:15 PM CDT (01:15 UTC)
Expired
Jun 12, 2013, 9:15 PM CDT
In force
60 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Floyd County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:22 PM CDTTSTM WND DMG2 Nnw Marble Rock, IATREE BLOWN DOWN AT 2530 HICKORY AVENUE BETWEEN ROCKFORD AND MARBLE ROCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WUUS53 KARX 130115
SVRARX
IAC067-131-130215-
/O.NEW.KARX.SV.W.0071.130613T0115Z-130613T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
815 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 915 PM CDT

* AT 810 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ST. ANSGAR TO RUDD TO 8 MILES SOUTHWEST OF
  ROCKFORD...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARBLE ROCK AROUND 825 PM CDT.
  OSAGE AROUND 830 PM CDT.
  FLOYD AROUND 840 PM CDT.
  CHARLES CITY AROUND 850 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE OSAGE SPRING PARK...
MITCHELL...COUNTY ROADS 147 AND T 34...HIGHWAY 18 AND COUNTY T 38...
ROSEVILLE...HIGHWAY 14 AND COUNTY ROAD B 60...IDLEWILDE STATE PARK...
ORCHARD...OAKWOOD AND FLOYD CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4310 9303 4318 9298 4344 9300 4321 9255
      4290 9256 4291 9303
TIME...MOT...LOC 0115Z 312DEG 22KT 4337 9291 4311 9288
          4293 9299

HAIL...1.00IN
WIND...70MPH

$$

ZT
4 follow-up statements
091 
WWUS53 KARX 130122
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT WED JUN 12 2013

IAC067-131-130215-
/O.CON.KARX.SV.W.0071.000000T0000Z-130613T0215Z/
MITCHELL IA-FLOYD IA-
822 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD AND
SOUTHWESTERN MITCHELL COUNTIES UNTIL 915 PM CDT...

AT 819 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. ANSGAR TO RUDD TO 6 MILES SOUTHWEST OF MARBLE
ROCK...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. THE NORA SPRINGS FIRE DEPARTMENT MEASURED  
         A 59 MPH GUST AT 811 PM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OSAGE AROUND 830 PM CDT.
  FLOYD AROUND 840 PM CDT.
  CHARLES CITY AROUND 850 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 18 AND COUNTY T 38...
HIGHWAY 14 AND COUNTY ROAD B 60...ROSEVILLE...IDLEWILDE STATE PARK...
ORCHARD...OAKWOOD...FLOYD CROSSING...HIGHWAYS 9 AND 218...HOWARDVILLE
AND COUNTY ROADS B 60 AND T 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4310 9303 4318 9298 4344 9300 4321 9255
      4290 9256 4291 9303
TIME...MOT...LOC 0122Z 316DEG 21KT 4334 9285 4308 9282
          4290 9293

HAIL...1.00IN
WIND...70MPH

$$

ZT
969 
WWUS53 KARX 130131
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 PM CDT WED JUN 12 2013

IAC131-130141-
/O.CAN.KARX.SV.W.0071.000000T0000Z-130613T0215Z/
MITCHELL IA-
831 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MITCHELL COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4305 9300 4321 9298 4321 9256 4291 9256
      4290 9257 4291 9303
TIME...MOT...LOC 0131Z 316DEG 21KT 4318 9279 4303 9274
          4286 9289

$$

IAC067-130215-
/O.CON.KARX.SV.W.0071.000000T0000Z-130613T0215Z/
FLOYD IA-
831 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD COUNTY
UNTIL 915 PM CDT...

AT 829 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF FLOYD TO CHARLES CITY TO 5 MILES
WEST OF GREENE...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. NUMEROUS TREES AND POWER LINES WERE        
         REPORTED DOWN IN NORA SPRINGS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY 
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FLOYD AROUND 840 PM CDT.
  CHARLES CITY AROUND 850 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HOWARDVILLE...COUNTY ROADS B
60 AND T 64...POWERSVILLE...COLWELL COUNTY PARK...COLWELL...MIDWAY...
CARRVILLE...HOWARDS WOOD RECREATIONAL AREA AND BUNNS WOODS COUNTY
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4305 9300 4321 9298 4321 9256 4291 9256
      4290 9257 4291 9303
TIME...MOT...LOC 0131Z 316DEG 21KT 4318 9279 4303 9274
          4286 9289

HAIL...1.00IN
WIND...70MPH

$$

ZT
569 
WWUS53 KARX 130146
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT WED JUN 12 2013

IAC067-130215-
/O.CON.KARX.SV.W.0071.000000T0000Z-130613T0215Z/
FLOYD IA-
846 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FLOYD
COUNTY UNTIL 915 PM CDT...

AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CHARLES CITY TO GREENE TO
ALLISON...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN FLOYD
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...POWERSVILLE...COUNTY 
ROADS B 60 AND T 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9297 4306 9293 4306 9256 4291 9256
      4290 9257
TIME...MOT...LOC 0146Z 319DEG 26KT 4301 9275 4291 9270
          4274 9285

HAIL...0.75IN
WIND...60MPH

$$

ZT
159 
WWUS53 KARX 130157
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT WED JUN 12 2013

IAC067-130207-
/O.CAN.KARX.SV.W.0071.000000T0000Z-130613T0215Z/
FLOYD IA-
857 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.  HOWEVER...HEAVY RAIN REMAINS A THREAT AND A 
FLASH FLOOD WARNING IS IN EFFECT FOR FLOYD COUNTY.

LAT...LON 4291 9297 4306 9293 4306 9256 4291 9256
      4290 9257
TIME...MOT...LOC 0157Z 319DEG 26KT 4295 9268 4285 9263
          4268 9278

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:30 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 12, 5:30 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT WED JUN 12 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A
STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH
DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING
DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH
WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW
SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE.
MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND
THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS.

BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL
MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID
ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE
LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT
THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE
ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE
LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT
A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE
INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM
SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS
ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY
IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG
TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN
NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR
CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE
HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER
1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE
WATER AND WARM CLOUD DEPTHS OVER 4 KM/.

AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING...
EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF
THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A
DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS...
INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN.

IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY
BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE
TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE
LOWER AND MID 70S.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL
RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH
ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO
2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS
NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE
POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM
CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO
1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN...
THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME
LOCALIZED FLOODING ON FRIDAY NIGHT.

ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE
CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA.
THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS
SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS
THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME.

BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS
JUST STAYED WITH THE ALL BLEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 530 PM CDT WED JUN 12 2013

INSTABILITY AND A GOOD MOISTURE FEED WILL FUEL SHOWERS AND STORMS AS
A SHORTWAVE TROUGH DROPS SOUTHEAST ACROSS THE REGION EARLY THIS
EVENING. MANY OF THESE HAVE BEEN STRONG TO SEVERE...BUT THIS
ACTIVITY WAS SOUTH OF KRST/KLSE. EXPECTING THE BULK OF THE
SHRA/TS TO BE SOUTH OF KRST/KLSE BY 02Z OR SO. HIGH PRESSURE
THEN BUILDS IN...CLEARING THE SKIES OVERNIGHT. BUFKIT SOUNDINGS
SUGGEST AFTERNOON CU DEVELOPMENT FOR THU...BUT CONDITIONS SHOULD
STAY VFR - AFTER THE SHRA/TS EXIT SOUTHEAST EARLY THIS EVENING.

&&

.HYDROLOGY...
ISSUED AT 314 PM CDT WED JUN 12 2013

WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS
ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY
NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS
SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM....BOYNE
AVIATION.....RIECK
HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 6:40 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT WED JUN 12 2013

IAZ008>011-018-019-029-030-WIZ053>055-061-131000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-VERNON-WINNESHIEK-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH
MID EVENING...EXITING BETWEEN 9 PM AND MIDNIGHT. THESE
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS
AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH
COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING
OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-131000-
ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-
MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH
MID EVENING...EXITING AFTER 9 PM. THESE STORMS WILL BE CAPABLE
DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE.
IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER GROUPS WILL BE NEEDED THIS EVENING...MAINLY ALONG AND
SOUTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-131000-
CLARK-TAYLOR-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL EXIT THIS EVENING. BRIEF
HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT..THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/AJ/RIECK

In the hours before

Special weather statement, Jun 12, 6:30 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT WED JUN 12 2013

IAZ018-019-130030-
CHICKASAW-FLOYD-
630 PM CDT WED JUN 12 2013

AT 626 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF ROCKFORD...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
COUNTY ROADS B 60 AND T 18...MARBLE ROCK...COUNTY ROADS 147 AND T
34...HIGHWAY 14 AND COUNTY ROAD B 60...ROSEVILLE...CHARLES CITY AND
COLWELL COUNTY PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

JW
Special weather statement, Jun 12, 6:32 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT WED JUN 12 2013

WIZ055-130000-
RICHLAND-
632 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS EXPECTED IN RICHLAND COUNTY...

AT 626 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GILLINGHAM...MOVING EAST AT 30 MPH. THIS STORM HAS BEEN INTENSIFYING
AND MAY REQUIRE A SEVERE THUNDERSTORM WARNING IF THIS CONTINUES.

SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
RICHLAND CENTER...RICHLAND CENTER...BUCK CREEK...TWIN
BLUFFS...ITHACA AND NEPTUNE.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ
Special weather statement, Jun 12, 6:44 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 PM CDT WED JUN 12 2013

WIZ053-054-130030-
CRAWFORD-VERNON-
644 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS EXPECTED IN NORTHERN CRAWFORD AND SOUTHERN
VERNON COUNTIES...

AT 640 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RED
MOUND...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WEST PRAIRIE...FARGO...RISING SUN...JOY HOLLOW...FAIRVIEW AND LIBERTY
POLE.

AJ
Special weather statement, Jun 12, 7:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT WED JUN 12 2013

IAZ008-018-130130-
FLOYD-MITCHELL-
728 PM CDT WED JUN 12 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN MITCHELL AND
NORTHWEST FLOYD COUNTIES...

AT 723 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
OVER CENTRAL WORTH COUNTY...MOVING SOUTHEAST AT 25 MPH. IF THIS
STORM HOLDS TOGETHER...IT WILL IMPACT THE AREA BEGINNING AROUND 800
PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CARPENTER...ST. ANSGAR...ROCK CREEK...MITCHELL...AND OSAGE SPRING
PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, Jun 12, 7:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.68W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
            CITY OF CHARLES CITY AT 1264 OCEAN AVENUE

&&

DTJ
Special weather statement, Jun 12, 8:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT WED JUN 12 2013

WIZ061-130215-
GRANT-
808 PM CDT WED JUN 12 2013

AT 805 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOCK
AND DAM 11...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SINSINAWA...HAZEL GREEN AND CUBA CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningARXFayette62 min
Jun 12, 8:16 PM CDTAreal Flood AdvisoryARXFloyd, Mitchell74 min
Jun 12, 8:41 PM CDTFlash Flood WarningARXFloyd, Mitchell3 hr
Jun 13, 12:32 AM CDTFlash Flood WatchARXFloyd10 hr
Jun 13, 6:49 AM CDTRiver Flood WarningARXFloyd39 hr
Jun 13, 10:06 AM CDTAreal Flood WarningARXChickasaw, Floyd23 hr
Jun 13, 11:07 AM CDTRiver Flood WarningARXClayton62 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.